MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE WITH THE BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE WITH THE BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE
Model Number 328411
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insulin syringe with the bd ultra-fine¿ needle plunger rod was difficult to move during the injection.The following information was provided by the initial reporter: "consumer reported, its difficult to pull on the plunger rod when drawing up and taking injection stated, the plunger rod is a little stiff stated, sometimes he will waste insulin pushing hard consumer asked if company manufactured a different syringe that holds 100 units and is easier to manage stated, as he's gotten older over the years, it is more difficult for him to use his hands because they shake".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: (b)(6) 2023 h6: investigation summary customer returned a total of (5) 1ml 30ga 12.7mm syringes in an open polybag from lot# 2195800.It was reported by the consumer that "it¿s difficult to pull on the plunger rod when drawing up and taking injection.Stated, the plunger rod is a little stiff".All the syringes were visually verified using magnification and found no damages/issues.Performed a functional test on all syringes using water and was able to draw water into the syringe without any issues.All syringes were performed as intended without issues.Therefore, embecta was not able to confirm the customer indicated issue.A review of the device history record was completed for batch# (b)(4).All inspections were performed per the applicable operations qc specifications.Based on the sample received, embecta was not able to confirm the reported issue.The root cause could not be determined because the issue could not be confirmed.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD INSULIN SYRINGE WITH THE BD ULTRA-FINE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16921599
Report Number1920898-2023-00291
Device Sequence Number17822588
Product Code FMF
UDI-Device Identifier00382908411035
UDI-Public00382908411035
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328411
Device Catalogue Number328411
Device Lot Number2195800
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown